MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 19; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX AORTIC ANATOMIC EXT 19; HEART-VALVE, MECHANICAL
Model Number ONXANE-19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiovascular Dysfunction/Insufficiency (4445); Insufficient Information (4580)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to the initial report, an implant registration card (irc) was received for a patient with an existing aortic implant.The reason for explant is currently unknown.This valve was implanted on (b)(6) 2018 and explanted on (b)(6) 2024.
 
Event or Problem Description
According to the initial report, an implant registration card (irc) was received for a patient with an existing aortic implant.This valve was implanted on (b)(6) 2018 and explanted on (b)(6) 2024.
 
Additional Manufacturer Narrative
The manufacturing records for onxane-19 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.During the investigation no non-conformances or deviations were noted.According to mandatory tracking information received by the manufacturer this patient was implanted with a second on-x valve in the aortic position 2,203 days after her initial implant.Onxane-19 sn (b)(6) was implanted on (b)(6) 2018 in the aortic position of a 47-year-old female patient.On 04oct2024 we received the information that the second valve onxace -21 sn (b)(6) was implanted on (b)(6) 2024 in the aortic position.During the investigation we contacted the surgeon and were given the following information: the original valve was explanted and replaced due to ¿a narrowing in the patient¿s outflow tract.The original valve was implanted at a different facility and the surgeon feels the valve implanted prior was too small for the annulus.The narrowing was below the valve and not part of the valve.The valve was in working order when removed.¿ the current status of the patient was given as stable and doing well.No medical records were provided, and the valve was not returned to the manufacturer for examination.There was no claim regarding the valve having malfunctioned and a review of manufacturer records show no processing issues.The instructions for use [ifu] for the on-x valve acknowledge the possibility of reoperation and explantation due to complications.Mis-sizing would fit in the classification of prosthesis nonstructural dysfunction, which is listed among the potential complications in the ifu.There is, however, no indication that the on-x valve failed to function as designed.It was simply the wrong size for this patient.There is no indication that an error or deficiency occurred at artivion and the ifu adequately communicates risk.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
ONX AORTIC ANATOMIC EXT 19
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key20588812
Report Number1649833-2024-00061
Device Sequence Number6529113
Product Code LWQ
UDI-Device Identifier00851788001648
UDI-Public00851788001648
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date12/26/2023
Device Model NumberONXANE-19
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2024
Supplement Date Received by Manufacturer10/04/2024
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/26/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale